Why do B12 shots always make me so sleepy? My midwife gives them to me to alleviate fatigue and by the time I get home I am so tired I can barely keep my eyes open. I do not get any energy burst at all. - pregnant or not.
Hi mintymommybee, how are you doing? Have you consulted your family doctor to know the cause of fatigue and plan of care? Stress and strain to body either due to the hectic work or any chronic disorder generally makes one feel tired, and no interest in daily routine activities. You need to check for anemia, diabetes, hypertension, and thyroid function test. Check with self-testing pregnancy kit to clear your doubt. Sleepiness is one of side effects of drug, so you can avoid taking B12 shots for sometime. Drink lot of water, eat more fruits and keep physical active. Take care and share your thoughts.
Currently I am 12 weeks pregnant and was surprisingly not all that fatigued prior to the shot (this is my fourth pregnancy, so I am accustomed to my body adjusting to pregnancy). I have taken B12 shots when not pregnant and they made me incredibly tired then too.
I am taking chromium and sublingual b-complex every 4 hours to stablize my blood sugar. In the beginning, I was having a horrible time w/morning (all day) sickness, not keeping anything down, but these supplements did the trick! due to not keeping food down, - I did test anemic and am now taking liver and Floradix supplements. I expect to get the anemia turned around quickly since I can now keep food down again! My midwife did order a thyroid function test as she suspects hyperthyroidism, but I have not been to the lab yet. Despite being anemic and possibly hyperthyroid (which symptoms of seem to go into remission during pregnancy), I am not aware of feeling extreme fatigue until subjected to B12 injections. I always am bit doubtful when she suggests it, but she is always right on w/everything else so figure I'll give it one more try....
I imagine after this try she won't reccommend B12 for me again, but she seems stumped as to why it would make me tired. She's had nothing but positive results w/ everyone else she gives B12. You seem to be knowledgable too, (I find many in medicine are still cluless) since you mentioned two other factors I am working with. Thank you so much for sharing any thoughts. always trying to learn all I can!
-melissa (and midwife).
Hi mintymommybee, thanks for your kind reply and the information. Hope you are feeling better than before. Well, as you say now you are 12 weeks pregnant, you need to get an initial complete check up from the obstetrician with whom you might plan for delivery. Do all the basic blood and urine investigation and do keep record of blood pressure levels. Keep taking nutritious diet and folic acid now, followed by iron and calcium tablets. I am not convinced, if you are given B12 shots just for tiredness. Do consult your family physician also and get examined. Proper rest is necessary. Take care and keep sharing your thoughts.
Hi mintymommybee, how are you doing today? Hope you might have met with the midwife for consulting Obstetrician and plan the Antenatal care properly. Initial visit is very important as you can discuss lot many things with the doctor and also to note the contraindicated drugs particularly first trimester. Also update on the B12 shots discomfort, tiredness, and weakness and sleep disturbance. You need to cut down your working hours as it will strain you much and can push you into chronic fatigue. A daytime nap is good. Do update on the doctor advice and take care.
I get b12 injections been having them since 16yr old. Don't like the side affects of lethargy and upset stomach and muscle cramps. Also these injections can cause blisters on face which I have had and turn into shingles I have had reoccurring shingles of my face same place everytime and they went into my eye I ended up in hospital on a drip of drugs for three days and so I hate these injections I try to put off having them but find that I feel like **** like hot flu and tired etc the same affects I get when I get the injection so I can't win either way. Having pernicious anemia ***** big time!
It's normal to feel sleepy your body is getting something it's not used to. If you see my post on here you will see that I've been having these injections since was 16 and I'm 45 now. Side affects get worse as u get older my doc told me! I have to have these injection for rest of my life as I have pernicious anemia. So I understand the way your body is feeling. Drink plenty of fluids and rest when u can. You are suppose to rest as soon as you have had the injection do it give your body time to accept the drug into your system. Hope the tiredness subsides for u.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.